Aa
A
A
A
Close
Women's Health Community
65.9k Members
Avatar universal

Possible yeast infection - Monistat question

My question is, I think I have a yeast infection after taking metronidazole to treat BV.  Is it safe for me to take Monistat without a doctor's diagnosis of a yeast infection?

A bit more detail if needed - doctor told me I had BV and prescribed the Metronidazole gel for 5 days.  I finished using the gel on Sunday Oct 2.  My symptoms seemed to be going away.  However, starting yesterday morning, I have been experiencing some itching as well as thick, cottage-cheese like discharge.  I understand it is common to develop a yeast infection after metronidazole.  I can't get a doctor appointment for another week and a half, and they won't prescribe Diflucan without actually examining me.  I could go back to the urgent care location that originally told me I had BV, but they would charge me another $130 which I'm trying to avoid.  My question - at this point is it OK to go ahead and try using Monistat? Or is it possible that this chunky discharge is leftover gel that is now making its way out?  I don't want to cause myself any further problems by taking Monistat if I don't actually have a yeast infection.
0 Responses
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
From skin changes to weight loss to unusual bleeding, here are 15 cancer warning signs that women tend to ignore.
Here’s what you need to know about the transition into menopause – and life after the change takes place.
It’s more than just the “baby blues.“ Learn to recognize the signs of postpartum depression – and how to treat it.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Find out if PRP therapy right for you.